Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 29, 2018, 1:43 PM MDT. It took effect at Apr 30, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 1:43 PM MDT (19:43 UTC)
- In effect from
- Apr 30, 2018, 12:00 PM MDT
- Expired
- Apr 30, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
579 WWUS84 KMAF 291943 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 243 PM CDT Sun Apr 29 2018 ...RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... .Critical fire weather conditions are expected for several hours Monday afternoon west of the dryline. Temperatures well above normal, dry fuels, southwest winds of 20 to 35 mph, and single digit humidity warrants the warning. NMZ114-115-TXZ258-301000- /O.UPG.KMAF.FW.A.0018.180430T1800Z-180501T0100Z/ /O.NEW.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/ Guadalupe Mountains-Southeast Plains- 143 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER... * WIND...Southwest 20 to 25 mph in the plains and 25 to 35 mph in the mountains. * HUMIDITY...9 to 12 percent. * FUEL...Dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Here are some things you can do to help prevent wildland fires: Stow trailer chains properly. Hold off on yard work or welding near dry vegetation. Avoid driving and/or stopping in dry grass. Extinguish cigarettes inside your vehicle. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ057-058-301000- /O.NEW.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/ Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- 243 PM CDT Sun Apr 29 2018 /143 PM MDT Sun Apr 29 2018/ ...RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE UPPER TRANS PECOS... * WIND...Southwest 15 to 25 mph. * HUMIDITY...8 to 12 percent. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
4 follow-up statements
201 WWUS84 KMAF 291950 CCA RFWMAF URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Midland/Odessa TX 250 PM CDT Sun Apr 29 2018 ...RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... .Critical fire weather conditions are expected for several hours Monday afternoon west of the dryline. Temperatures well above normal, dry fuels, southwest winds of 20 to 35 mph, and single digit humidity warrants the warning. NMZ114-115-TXZ258-301000- /O.UPG.KMAF.FW.A.0018.180430T1800Z-180501T0100Z/ /O.COR.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/ Guadalupe Mountains-Southeast Plains- 150 PM MDT Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... * WIND...Southwest 20 to 25 mph in the plains and 25 to 35 mph in the mountains. * HUMIDITY...9 to 12 percent. * FUEL...Dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Here are some things you can do to help prevent wildland fires: Stow trailer chains properly. Hold off on yard work or welding near dry vegetation. Avoid driving and/or stopping in dry grass. Extinguish cigarettes inside your vehicle. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ057-058-301000- /O.NEW.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/ Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- 250 PM CDT Sun Apr 29 2018 /150 PM MDT Sun Apr 29 2018/ ...RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE UPPER TRANS PECOS... * WIND...Southwest 15 to 25 mph. * HUMIDITY...8 to 12 percent. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
088 WWUS84 KMAF 300951 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 451 AM CDT Mon Apr 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE GUADALUPE MOUNTAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, PORTIONS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN, THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS, MARFA AND STOCKTON PLATEAUS, AND PRESIDIO VALLEY... .Critical fire weather conditions are expected for several hours this afternoon west of the dryline. Well above normal temperatures, dry fuels, southwest winds of 20 to 35 mph, and single digit humidity warrant the warning. These conditions may spread further east and south Tuesday through Thursday. NMZ114-115-TXZ057-058-258-010100- /O.NEW.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/ /O.CON.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- 451 AM CDT Mon Apr 30 2018 /351 AM MDT Mon Apr 30 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER... * WIND...Today...Southwest 20 to 25 mph. Tuesday...Mountains...Southwest 25 to 35 mph. Plains...Southwest 20 to 30 mph. * HUMIDITY...Today...8 to 21%. Tuesday...6 to 13%. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ045-046-050-051-059>061-067-068-074-075-079-080-010100- /O.NEW.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/ Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Ward-Crane- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- 451 AM CDT Mon Apr 30 2018 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER... * WIND...Mountains...Southwest 25 to 35 mph. Plains...Southwest 20 to 30 mph. * HUMIDITY...6 to 23%. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
327 WWUS84 KMAF 301937 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 237 PM CDT Mon Apr 30 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE GUADALUPE MOUNTAINS, VAN HORN AREA AND THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, AND PARTS OF THE PERMIAN BASIN, THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AREA, THE UPPER TRANS PECOS, MARFA AND STOCKTON PLATEAUS, AND PRESIDIO VALLEY... .Critical fire weather conditions will continue for several hours this afternoon west of the dryline. Well above normal temperatures, dry fuels, southwest winds of 20 to 35 mph, and single digit humidity warrant the warning. These conditions will likely spread farther east and south Tuesday through Thursday and thus the watch for Tuesday. NMZ114-115-TXZ057-058-258-010345- /O.CON.KMAF.FW.W.0023.000000T0000Z-180501T0100Z/ /O.CON.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- 237 PM CDT Mon Apr 30 2018 /137 PM MDT Mon Apr 30 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER... * WIND...Today...Southwest 15 to 30 mph. Tuesday...Mountains... Southwest 20 to 35 mph. Plains...Southwest 20 to 30 mph. * HUMIDITY...Today...8 to 12 percent. Tuesday...5 to 9 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ045-046-050-051-059>061-067-068-074-075-079-080-010345- /O.CON.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/ Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Ward-Crane- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- 237 PM CDT Mon Apr 30 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER... * WIND...Mountains...Southwest 20 to 30 mph. Plains...Southwest 15 to 25 mph. * HUMIDITY...6 to 11 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. && $$
422 WWUS84 KMAF 010126 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 826 PM CDT Mon Apr 30 2018 ...RED FLAG WARNING IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, AND PARTS OF THE PERMIAN BASIN, THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AREA, THE UPPER TRANS PECOS, MARFA AND AND PRESIDIO VALLEY... .Critical fire weather conditions are expected for several hours Tuesday afternoon behind the dryline. Well above normal temperatures, dry fuels, southwest winds of 15 to 35 mph, and single digit humidity warrant the warning. NMZ114-115-TXZ057-058-258-011100- /O.EXP.KMAF.FW.W.0023.000000T0000Z-180501T0100Z/ /O.UPG.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/ /O.NEW.KMAF.FW.W.0024.180501T1600Z-180502T0300Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- 826 PM CDT Mon Apr 30 2018 /726 PM MDT Mon Apr 30 2018/ ...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 11 AM CDT /10 AM MDT/ to 10 PM CDT /9 PM MDT/ Tuesday. The Fire Weather Watch is no longer in effect. * WIND...Southwest 20 to 35 mph in the mountains. Southwest 20 to 30 mph in the plains. * HUMIDITY...5 to 9 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not throw cigarettes onto the ground or out of a moving vehicle. Keep vehicles on driving surfaces and do not drive through tall grass. && $$ TXZ068-075-010230- /O.CAN.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/ Crane-Pecos- 826 PM CDT Mon Apr 30 2018 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Fire Weather Watch. $$ TXZ045-046-050-051-059>061-067-074-079-080-011100- /O.UPG.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/ /O.NEW.KMAF.FW.W.0024.180501T1600Z-180502T0300Z/ Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Ward- Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau- 826 PM CDT Mon Apr 30 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 11 AM to 10 PM CDT Tuesday. * WIND...Southwest 15 to 25 mph. * HUMIDITY...6 to 11 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember to interpret the environmental signs. Size up the weather. The presence of dust devils and vertical smoke columns are a clear indication of an unstable atmosphere. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 11:39 AM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 29, 11:39 AM MDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1239 PM CDT Sun Apr 29 2018
.AVIATION...
18Z TAF issuance...
Currently have VFR conditions at all terminals early this afternoon
and most sites will remain so through this evening. Winds have
increased quickly through the morning and will remain gusty through
much of the night as the low level jet develops. Moisture will
continue to increase tonight with MVFR stratus moving into at least
MAF, HOB and INK around midnight or so, scattering around mid to
late morning Saturday. Otherwise, thunderstorms will be possible
this afternoon and evening, potentially affecting a few terminals.
Highest confidence for TSRA is at FST so included a TEMPO
starting at 21Z for now. Will continue to monitor radar trends and
amend if needed.
&&
PREV DISCUSSION... /issued 419 AM CDT Sun Apr 29 2018/
DISCUSSION...
Weak ridging that had been in place over the region has shifted
east this morning ahead of a trough that will progress eastward
into the Great Basin today, resulting in a transition to
southwesterly flow aloft. At the surface, return flow will
continue, with breezy southeasterly winds expected areawide this
afternoon. Highs this afternoon will top out in the 80s for most,
with lower 90s through portions of the Pecos and Rio Grande
Valleys, and upper 70s across higher terrain. As height falls
ahead of the aforementioned trough begin to overspread the region,
a surface trough will also develop, yielding the potential for
showers and thunderstorms this afternoon. The best opportunity for
storms exists from southeastern New Mexico and the far western
Permian Basin south across the Davis Mountains into the Big Bend
Area, and while widespread severe weather is not expected, a few
storms may become strong to severe. Steep midlevel lapse rates
will yield the potential for large hail, which will be the primary
threat, along with gusty winds. Lightning will also be of
concern, particularly for fire weather, as lightning strikes could
result in new ignitions given the antecedent very dry and breezy
conditions. Please see the fire weather section below for
additional details.
Moisture return will continue tonight, with mild low temperatures
in the middle 50s to lower 60s expected for most of the area.
Temperatures Monday will be similar to today, though the dryline
is progged to sharpen up significantly by Monday afternoon. While
there remains some uncertainty as to exactly where the dryline
will develop, and thus where greatest potential for thunderstorms
exists, locations from the Western Low Rolling Plains south-
southwestward across the Lower Trans Pecos look to be favored.
Similar to today, some storms may become severe on Monday afternoon
and Monday evening, with large hail and damaging winds the
primary threats. Monday night, as the dryline retreats, additional
storms may be possible, particularly across the Permian Basin and
Lower Trans Pecos.
Increasing southwesterly flow aloft as well as downslope westerly
flow at the surface on Tuesday and Wednesday will shunt the
dryline east of the area, and result in a return to above normal
temperatures. Given the increasing winds and warm temperatures,
fire weather concerns will continue to increase each day, with
critical fire weather conditions possible, especially across
western portions of the area through midweek. The dryline is
progged to mix westward each night, resulting in the potential for
additional thunderstorms, mainly across eastern zones. However,
have kept PoPs in the slight chance/low chance range given
uncertainties regarding how much moisture will be available.
The aforementioned trough to the west will finally open up and
lift toward the Great Lakes by late week, with a trailing cold
front progged to move through the area on Friday. This should keep
temperatures in check close to normal late week and into next
weekend. While some guidance continues to generate precipitation
late in the extended mainly along/south of I-10, have tempered
PoPs down a bit from the blended solution given differences among
guidance, awaiting better agreement.
FIRE WEATHER...
Return flow will increase today in response to leeside troughing
on the Front Range. While this will push the dryline onto the
higher terrain, keeping RH above critical for most of the area,
increased 20 ft winds will be encroaching into high Fire Danger
mainly north of I-10. Lightning will also be possible this
afternoon/evening. Given near- to above-normal highs and partly
cloudy to sunny skies, we'll issue a RFD for elevated fire wx
conditions.
For Monday, we have opted to issue a watch for SE NM/GDP Mtns on
Monday in wake of the dryline. Temperatures will be about 5 degrees
above normal with single digit RHs. Convection over the next 24
hours will determine if, when, and where the watch is upgraded to a
warning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 85 62 84 65 / 0 10 20 20
Carlsbad 89 55 89 55 / 20 10 0 0
Dryden 84 64 87 67 / 20 30 20 10
Fort Stockton 85 59 87 61 / 40 30 10 10
Guadalupe Pass 83 55 81 55 / 10 10 0 0
Hobbs 85 55 84 55 / 20 20 10 10
Marfa 81 49 83 46 / 40 20 0 0
Midland Intl Airport 85 61 85 63 / 10 10 20 20
Odessa 85 61 86 62 / 10 10 20 20
Wink 89 60 89 57 / 20 20 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Monday afternoon through Monday evening
for Guadalupe Mountains-Southeast Plains.
TX...Fire Weather Watch from Monday afternoon through Monday evening
for Guadalupe Mountains.
&&
27/10Hazardous weather outlook, Apr 29, 1:21 PM MDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 221 PM CDT Sun Apr 29 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 221 PM CDT Sun Apr 29 2018 /121 PM MDT Sun Apr 29 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Elevated fire weather conditions will continue across the region through this evening, due to very breezy conditions and dry vegetation. Thunderstorms will be possible through this evening, mainly across Southeast New Mexico and south through the Davis Mountains and Big Bend regions. Some storms may be strong to severe, with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will be possible again Monday afternoon and evening, over the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Some storms may be strong to severe, with large hail and damaging winds. Critical fire weather conditions are expected Monday afternoon across Southeast New Mexico, Guadalupe Mountains and Upper Trans Pecos as west winds increase and dry air pushes east. A Red Flag Warning is in effect for these areas Monday. Fire weather concerns increase and expand east to include most of the region Tuesday and maybe even Wednesday as dry air pushes even farther east. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through Sunday evening however chances are low at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Apr 29, 1:17 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 217 PM CDT SUN APR 29 2018 TXZ058-074-075-291945- Reeves County and Upper Trans Pecos-Pecos-Davis/Apache Mountains Area- 217 PM CDT SUN APR 29 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN PECOS...SOUTH CENTRAL REEVES AND EASTERN JEFF DAVIS COUNTIES... At 215 PM CDT, a strong thunderstorm was located 12 miles southeast of Balmorhea Lake, or 26 miles northeast of Fort Davis, moving northeast at 15 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. This storm will remain over mainly rural areas of southeastern Reeves County and Upper Trans Pecos...western Pecos and northeastern Davis/Apache Mountains Area Counties. This includes Interstate 10 between mile markers 223 and 229. LAT...LON 3075 10364 3089 10371 3100 10339 3076 10331 TIME...MOT...LOC 1915Z 245DEG 14KT 3084 10356 24
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:19 PM MDT | Fire Weather Watch | MAF | 18 hr | |
| Apr 29, 1:17 PM MDT | Special Weather Statement | MAF | Reeves | 28 min |
| Apr 29, 1:50 PM MDT | Special Weather Statement | MAF | 25 min | |
| Apr 29, 2:58 PM MDT | Special Weather Statement | MAF | 32 min | |
| Apr 29, 3:19 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 41 min |
| Apr 29, 4:02 PM MDT | Special Weather Statement | MAF | 43 min | |
| Apr 29, 4:17 PM MDT | Special Weather Statement | MAF | Loving | 43 min |
| Apr 29, 4:18 PM MDT | Special Weather Statement | MAF | Jeff Davis | 42 min |
| Apr 29, 4:33 PM MDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| Apr 29, 5:11 PM MDT | Severe Thunderstorm Warning | MAF | Brewster | 49 min |
| Apr 29, 5:24 PM MDT | Special Weather Statement | MAF | Reeves | 51 min |
| Apr 29, 5:34 PM MDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
| Apr 29, 5:57 PM MDT | Severe Thunderstorm Warning | MAF | Brewster | 48 min |
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.